Results 1 to 5 of 5
having troubles tapering
  1. #1
    sjan17 is offline Member
    Join Date
    Jan 2012
    Posts
    56

    Default having troubles tapering

    My addiction may not be considered that bad compared to many that I've read, but it's all relative and I'm in need of some advice. Robert, Denny, anyone that has come off of suboxone, please advise.

    I'm on my 3rd week on subs from taking hydrocodene (norcos) for about 3 years with the last year increasing my dosage daily to about 8-10 due to building up the tolerance, then was put on opana 40mg 2x day for about 2 months until I just couldn't stand the side effects anymore. I have cervical disc issues and my upper trapezius muscles and neck are like a rock. It feels like an elephant is sitting on my shoulders and I have the biggest, hardest knots right on top of my trapeze area and nothing will get rid of them. I've tried everything under the sun (deep tissue massages weekly for 3 months straight, many chiropracters, acupuncture (cupping and all), steriod injections and even botox injections in my back). It's still there and now I just ordered this drink called Napolea for chronic inflammation (all natural). I take naproxen and advil for now and afraid to try cymbalta as i've read it's addictive too. Anyway, for now, I just want to be narcotic free...sub free.

    However, I'm having troubles tapering. Is it too soon being just 3 weeks? I can't seem to get below 2mgs. I take 1mg around 12:00 while at work when the sweating starts. My head feels like it's on fire and my back, neck and face just starts getting wet. I can't stand the heat. My left eye also starts twitching and by the end of work day, my legs, ankles and feet are so swollen. I drink water all day long, but not sure why it's gotten so bad.
    Then by about 6:00 I try to just take .5mg but 3 hours later, I'm sweating again and feel hot in the face again so I take another .5mg. Do you have to just fight through it or at 3 weeks have I tapered too fast? I've been stable at 2mgs for about 2 weeks. By now, should I force myself to stay at 1mg and then just .5mg for a few days even if I do get the sweating withdrawals? Or stay put awhile longer? Any advice would really be appreciated, thank you.

  2. #2
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    You're doing this entire too quickly. You're having w/d. Have you read the sub therapy sticky post in featured drugs? You only want to taper your dose by 25% every four days or so. This is a couple months' process. And you're dosing totally wrong. You should not be dosing more than twice each day.
    Last edited by Anonymous; 02-02-2012 at 09:31 PM.

  3. #3
    sjan17 is offline Member
    Join Date
    Jan 2012
    Posts
    56

    Default

    Quote Originally Posted by Robert_325 View Post
    You're doing this entire too quickly. You're having w/d. Have you read the sub therapy sticky post in featured drugs? You only want to taper your dose by 25% every four days or so. This is a couple months' process. And you're dosing totally wrong. You should not be dosing more than twice each day.
    No, I will try to find it and read up on it. I am trying to taper by 25%, from 2 mg to 1.5mg, but having trouble. That's my question, you say it's a couple month process so how do I know when to start the taper then? Sorry I am stupid about this. I figured I was using 2mg's a day dosing 1mg in the morning and 1 mg early evening and I was doing fine so since I did that for more than 4 days, I tried taper 25% to 1.5 mg a day, but I guess it was too soon - right? so when do I know it's time to reduce and not have withdrawals? I'm such a novice at this. Please be patient with me. Can you tell me what I should be doing and for how long? thank you.

  4. #4
    sjan17 is offline Member
    Join Date
    Jan 2012
    Posts
    56

    Default

    Quote Originally Posted by Robert_325 View Post
    You're doing this entire too quickly. You're having w/d. Have you read the sub therapy sticky post in featured drugs? You only want to taper your dose by 25% every four days or so. This is a couple months' process. And you're dosing totally wrong. You should not be dosing more than twice each day.
    Hi Robert,
    Yes, after looking that up that was one of the first things I read like 3 times over. I get it and it 's what I tried to do. When I was stable dosing twice a day 1mg's each for a total of 2mgs a day for about 8 days or so (well over the 4 days), I tried to taper the 25% to 1.5mg's a day, taking 1mg at noon and .5mgs early evening around 6, but was having uncomfortable w/d's so should I just stay back at 2mg's a day awhile longer (just not sure how much longer???) and try to taper 25% again to 1.5mg's a day for at least 4 days?

    I realize I'm doing it fast as I'm just starting week 3, but I was stable at 2mg's so I don't understand why I'm having so much trouble reducing to 1.5mg's. Should I just accept that my body is not ready to taper yet or should I forge on and fight the sweats and minor w'd's and keep at the taper schedule? What should I do? Thank you...I want to do this right. Please advise...anyone that has had trouble tapering down from 2mg's to 1.5mg's..thank you all! :confused

  5. #5
    Bluedog74 is offline New Member
    Join Date
    Feb 2012
    Location
    Detroit, USA
    Posts
    5

    Default Suboxone

    Suboxone can be used two ways. You can use it for detox off of short-acting opiates, or you can use it like Methadone maintenance. When I used it, I was only on it for 10 days tops. 4 days were tapering off. I was prescribed 2mgs every 12 hours, then reduced quite fast from there since I was only getting off of hydrocodone. It sounds like you are in between the 2 reasons this drug is prescribed... I would go back to the dose that makes you feel better, then slowly, and I mean slowly, reduce. So, try a half of a 2mg, and a quarter of a 2mg. So 1.75mg. Reduce by a quarter pill every 5 to 7 days and you should be o.k. Your gonna need a razor blade. Remember..... SLOW AND LOW when it comes to tapering off any medication. The slower the better, the smaller the dose cut, the more comfortable you will be.

Similar Threads

  1. Zyprexa withdrawal troubles
    By theriddler in forum Need to Talk?
    Replies: 0
    Last Post: 09-21-2017, 05:34 PM
  2. Back Troubles
    By dalejrfan71 in forum General
    Replies: 43
    Last Post: 11-19-2015, 02:36 AM
  3. Day 7 and having some troubles
    By beatit in forum Need to Talk?
    Replies: 40
    Last Post: 03-19-2014, 01:59 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22